MAUDE Adverse Event Report: PRECISION SPINE, INC. REFORM TI MODULAR PEDICLE SCREW SYSTEM

PRECISION SPINE, INC. REFORM TI MODULAR PEDICLE SCREW SYSTEM
Model Number 39-SG-5550
Health Effect - Clinical Code Pain (1994)
Date of Event 11/16/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient information - unknown.Occupation - other; reginal vice president, precision spine.Evaluation in process but not yet complete.Upon completion of evaluation, a follow up report will be submitted.This report is number 2 of 2 mdrs filed for the same event (reference 3005739886-2015-00041).
 
Event or Problem Description
It was reported that the patient underwent a procedure on (b)(6) 2020, utilizing the reform ti modular pedicle screw system.Subsequently, at some time around (b)(6) 2020, the patient was experiencing pain and x-rays indicate that two (2) of the ø5.5mm x 50mm reform ti modular non-cannulated - no tapping flute screws (39-sg-5550) are broken mid-shaft.Revision was performed on (b)(6) 2020 during which the broken screws were removed and replaced.
 
Additional Manufacturer Narrative
H3 device evaluation - the two fractured bone screws were returned along the modular tulips that were attached to the screws, two construct rods, six lock screws, and a cross connector.All components were examined with the aid of a 5x loop.The proximal and distal bone screw segments were both returned.The distal segments appear to have been modified / damaged during removal from bone.The top portion of one of the bone screws includes a shiny area and gray area.The shiny area may be due to rubbing of the fractured surfaces.The second bone screw has a number of fracture planes localized around one area around the minor diameter.This is believed to be the potential fracture initiation site for this screw.It is feasible that the screw with the shiny surface likely fractured first and then the second screw subsequently failed.From the x-ray it appears that both l5 screws are the screws that failed.An inner body had been placed between l3-l4 but not between l4-l5.The rods and lock screws were subsequently visually examined.The contact markings on the bottom surface of each lock screw and the corresponding markings on the rod appear that proper locking of each interface was achieved, since no linear wear marks were observed on either rod, and the wear marks on the lock screw surface indicates proper contact on both sides of all lock screws.The cause for this failure cannot be ascertained from the complaint.A high load or repeated high loads in combination with instability may have been the cause for this failure.Review of device history record found (b)(4) pieces of lot 31462ps were released for distribution on 7/27/2020 with no deviation or anomalies.Two-year complaint history review (11.16.2018-11.16.2020) found this to be the only report for this part number series.No corrective actions are being recommended at this time.This report is number 2 of 2 mdrs filed for the same event (reference 3005739886-2015-00041-1 / 00042-1).
 
Event or Problem Description

Brand Name
REFORM TI MODULAR PEDICLE SCREW SYSTEM
Common Device Name
PEDICLE SCREW SYSTEM
Manufacturer (Section D)
PRECISION SPINE, INC.
2050 executive dr
pearl MS 39208
MDR Report Key10987440
Report Number3005739886-2020-00042
Device Sequence Number3478145
Product Code MNI
UDI-Device Identifier00840019940078
UDI-Public00840019940078
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K121172
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number39-SG-5550
Device Catalogue Number39-SG-5550
Device Lot Number31462PS
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/18/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/16/2020
Supplement Date Received by Manufacturer11/16/2020
Initial Report FDA Received Date12/10/2020
Supplement Report FDA Received Date03/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;